Skip to main content
×
Home
    • Aa
    • Aa

T-convexity and tame extensions

  • Lou van den Dries and Adam H. Lewenberg (a1)
Abstract
Abstract

Let T be a complete o-minimal extension of the theory of real closed fields. We characterize the convex hulls of elementary substructures of models of T and show that the residue field of such a convex hull has a natural expansion to a model of T. We give a quantifier elimination relative to T for the theory of pairs (ℛ, V) where ℛ ⊨ T and V ≠ ℛ is the convex hull of an elementary substructure of ℛ. We deduce that the theory of such pairs is complete and weakly o-minimal. We also give a quantifier elimination relative to T for the theory of pairs with ℛ a model of T and a proper elementary substructure that is Dedekind complete in ℛ. We deduce that the theory of such “tame” pairs is complete.

Copyright
Linked references
Hide All

This list contains references from the content that can be linked to their source. For a full set of references and notes please see the PDF or HTML where available.

[Bi]Ricardo Bianconi , Model completeness results for elliptic and abelian functions, Annals of Pure and Applied Logic, vol. 54 (1991), pp. 121136.

[B1]Ludwig Bröcker , On the reductions of semialgebraic sets by real valuations, Recent advances in real algebraic geometry and quadratic forms (W. B. Jacob , T.-Y. Lam , and R. O. Robson , editors), Contemporary Mathematics, vol. 155, 1994, pp. 7595.

[B2]Ludwig Bröcker , Families of semialgebraic sets and limits, Real algebraic geometry, proceedings (Rennes, 1991) (M. Coste , et al, editors), Lecture Notes in Mathematics no. 1524, Springer-Verlag, Berlin, 1992, pp. 145162.

[C-D]Gregory Cherlin and Max A. Dickmann , Real closed rings. II: Model theory, Annals of Pure and Applied Logic, vol. 25 (1983), pp. 213231.

[D-vdD]J. Denef and L. van den Dries , p-adic and real subanalytic sets, Annals of Mathematics, ser. 2, vol. 128 (1988), pp. 79138.

[vdD2]Lou van den Dries , A generalization of the Tarski-Seidenberg theorem, and some nondefinability results, Bulletin (New Series) of the American Mathematical Society, vol. 15 (1986), pp. 189193.

[vdD-Mi]Lou van den Dries and Chris Miller , On the real exponential field with restricted analytic functions, Israel Journal of Mathematics, vol. 85 (1994), pp. 1956.

[K-P-S]Julia F. Knight , Anand Pillay , and Charles Steinhorn , Definable sets in ordered structures, II, Transactions of the American Mathematical Society, vol. 295 (1986), pp. 593605.

[Mi2]Chris Miller , Expansions of the real field with power functions, Annals of Pure and Applied Logic, vol. 68 (1994), pp. 7994.

[P-S]Anand Pillay and Charles Steinhorn , Definable sets in ordered structures. I, Transactions of the American Mathematical Society, vol. 295 (1986), pp. 565592.

[Pr]Alexander Prestel , Einführung in die Mathematische Logik und Modelltheorie, Friedr. Vieweg & Sohn, Braunschweig/Wiesbaden, 1986.

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

The Journal of Symbolic Logic
  • ISSN: 0022-4812
  • EISSN: 1943-5886
  • URL: /core/journals/journal-of-symbolic-logic
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×

Keywords: